Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 151, NWS Dodge City, KS

May 26, 2008Edwards County, Ford County, Kiowa County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 26, 2008, 8:29 PM CDT for Edwards County, Ford County, Kiowa County, Kansas. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2008, 8:29 PM CDT (01:29 UTC)
Expired
May 26, 2008, 9:15 PM CDT
In force
46 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Edwards County, KS, Ford County, KS, Kiowa County, KS

What was reported inside it

TimeReportWhereRemark
May 26, 8:50 PM CDTTSTM WND DMGFord, KSPOWERLINES AND POWER POLES WERE DOWN AROUND FORD. REPORT RECEIVED THROUGH FORD COUNTY FIRE RADIO TRAFFIC.
May 26, 8:50 PM CDTHAIL 0.88Ford, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 7:45 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2042 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2042 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1795 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 270130
SVRDDC
KSC047-057-097-270215-
/O.NEW.KDDC.SV.W.0151.080527T0129Z-080527T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
829 PM CDT MON MAY 26 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHWESTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS.
  EAST CENTRAL FORD COUNTY IN SOUTHWEST KANSAS.

* UNTIL 915 PM CDT

* AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED 6 MILES WEST OF FORD...MOVING EAST AT 24 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FORD...
  BUCKLIN...
  RURAL RESIDENCES OF EASTERN FORD...NORTHWESTERN KIOWA AND
  SOUTHWESTERN EDWARDS COUNTIES.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL TO THE 
SIZE OF GOLF BALLS.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

DOPPLER RADAR HAS INDICATED WEAK TO MODERATE ROTATION WITHIN THIS
STORM. WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS
POSSIBLE. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR CENTRAL FORD 
COUNTY.

LAT...LON 3780 9951 3752 9947 3754 9990 3772 9994
TIME...MOT...LOC 0129Z 269DEG 21KT 3763 9983

$$

BIELINSKI
3 follow-up statements
000 
WWUS53 KDDC 270132
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
832 PM CDT MON MAY 26 2008

KSC047-057-097-270215-
/O.CON.KDDC.SV.W.0151.000000T0000Z-080527T0215Z/
EDWARDS KS-FORD KS-KIOWA KS-
832 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN KIOWA...EAST CENTRAL FORD AND SOUTHWESTERN EDWARDS
COUNTIES...

AT 829 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING VERY LARGE DAMAGING HAIL UP TO BASEBALL SIZE...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES WEST OF
FORD...MOVING EAST AT 24 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FORD...
  BUCKLIN...
  RURAL RESIDENCES OF EASTERN FORD...NORTHWESTERN KIOWA AND
  SOUTHWESTERN EDWARDS COUNTIES.

AT 830 PM CDT...PUBLIC REPORTED HAIL TO THE SIZE OF BASEBALLS 6 
MILES SOUTH OF FORT DODGE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS POSSIBLE. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3754 9988 3772 9992 3780 9951 3752 9947
TIME...MOT...LOC 0132Z 269DEG 21KT 3763 9981

$$

BIELINSKI
000 
WWUS53 KDDC 270143
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
842 PM CDT MON MAY 26 2008

KSC047-057-097-270215-
/O.CON.KDDC.SV.W.0151.000000T0000Z-080527T0215Z/
EDWARDS KS-FORD KS-KIOWA KS-
842 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN KIOWA...EAST CENTRAL FORD AND SOUTHWESTERN EDWARDS
COUNTIES...

AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING VERY LARGE
DAMAGING HAIL UP TO BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR FORD...MOVING EAST AT 24 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FORD...
  BUCKLIN...
  RURAL RESIDENCES OF EASTERN FORD...NORTHWESTERN KIOWA AND
  SOUTHWESTERN EDWARDS COUNTIES.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS POSSIBLE. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DESTRUCTIVE HAIL UP TO TWO AND THREE QUARTERS INCHES IN DIAMETER HAS 
BEEN REPORTED 6 MILES SOUTH OF FORT DODGE WITH THIS STORM. IF YOU 
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE 
AND PROPERTY

LAT...LON 3754 9980 3772 9986 3773 9984 3774 9982
      3780 9951 3752 9947
TIME...MOT...LOC 0142Z 269DEG 21KT 3763 9974

$$

BIELINSKI
000 
WWUS53 KDDC 270200
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
900 PM CDT MON MAY 26 2008

KSC047-057-097-270215-
/O.CON.KDDC.SV.W.0151.000000T0000Z-080527T0215Z/
EDWARDS KS-FORD KS-KIOWA KS-
900 PM CDT MON MAY 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN KIOWA...EAST CENTRAL FORD AND EXTREME SOUTHWESTERN
EDWARDS COUNTIES...

AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED OVER EAST CENTRAL FORD COUNTY...OR 6 MILES
NORTH OF BUCKLIN...MOVING EAST AT 24 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL RESIDENCES OF EASTERN FORD...NORTHWESTERN KIOWA AND
  SOUTHWESTERN EDWARDS COUNTIES.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING
OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL
QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS
THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS POSSIBLE. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3758 9973 3772 9972 3778 9951 3775 9950
      3773 9951 3772 9950 3754 9947
TIME...MOT...LOC 0200Z 269DEG 21KT 3763 9961

$$

BIELINSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:26 PM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, May 26, 3:26 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
326 PM CDT MON MAY 26 2008

.DISCUSSION...

DAYS 1-2...

ONE MORE ROUND OF SEVERE WEATHER TONIGHT WILL BE THE MAIN FORECAST
CONCERN FOR THE NEXT TWO DAYS.

SOUTHWESTERLY FLOW ALOFT HAS CONTINUED ACROSS THE WESTERN PLAINS
THIS MORNING, WITH A WEAK RIPPLE EVIDENT IN THE 500MB TEMP FIELD
AND WV LOOP COMING UP THROUGH WEST TX. A WARM PLUME AT 700MB
ACROSS THE SOUTHWESTERN PLAINS HAS KEPT THINGS NICELY CAPED SO
FAR. BEST 850MB MOISTURE WAS DOWN OVER OK AND TX AT 12Z, ALTHOUGH
THE SPC MESOANALYSIS HAS SOME 10-15 C DEWPOINTS OVER OUR EASTERN
COUNTIES FOR 19Z. THE SFC FRONT HAS MOVED MORE SLOWLY THAN
ANTICIPATED, HANGING AROUND THE TQK-GCK AREA THE LAST FEW HOURS. A
OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION OVER EASTERN KANSAS
WAS LOCATED NEAR HYS-PTT DOWN INTO NORTHEAST OK. RICH DEWPOINT HAD
COME UP INTO OUR SOUTHEASTERN CWA, WITH VALUES IN THE 70S ALL THE
WAY UP TO GBD. THE DRYLINE HAS NOT BEEN WELL DEFINED SO FAR, BUT
SOME CONVECTION AS ALREADY STARTED ALONG THE MOIST AXIS IN THE
EASTERN TX PANHANDLE.

SHORT FUSE COMPOSITE HAS CALCULATED CAPE VALUES OF OVER 4500 J/KG
JUST SOUTH OF P28, ALTHOUGH THERE IS STILL SOME MIXING THAT NEEDS
TO BE DONE TO REMOVE THE CAP. FURTHER WEST, THE CAP IS WEAKER, BUT
CAPE VALUES ARE LESS, DEWPOINTS ARE NOT AS HIGH, AND SHEAR IS
MINIMAL. THINK THAT OUR BEST CHANCES FOR SEVERE WILL BE FURTHER
EAST, BUT CANT RULE OUT SOMETHING POPPING UP AND PUTTING OUT
QUARTER SIZED HAIL, SO WILL KEEP SEVERE MENTION IN THE WEST SOUTH
OF THE FRONT. BEST CHANCES FOR VERY LARGE HAIL WILL BE EAST OF A
ASHLAND TO DODGE CITY TO LACROSSE LINE WHERE THE BEST MOISTURE
WILL BE. NEAR THE OLD OUTFLOW BOUNDARY, AS WELL AS NEAR THE FRONT,
THERE COULD BE SOME TORNADOES POSSIBLE AS SHEAR IS MAXIMIZED
LOCALLY. BEST LOW LEVEL HELICITY VALUES ARE WELL BEHIND THE FRONT
AND OUTFLOW BOUNDARY IN EASTERN KS, WHERE AIR WILL ALSO BE FAIRLY
STABLE. HOWEVER, AROUND P28-PTT-GBD AND ABOUT ONE COUNTY ROW WEST
OF THERE, THERE COULD BE ENOUGH SHEAR TO GET THINGS ROTATING.
TORNADO WATCH IS IN EFFECT, AND WILL CONTINUE THE BEST
THUNDERSTORM CHANCES FOR THE EAST. STORMS WILL BECOME MORE
NUMEROUS THEN FORM AN MCS AND MOVE EASTWARD OUT OF THE AREA
TOWARDS MORNING.

BY TOMORROW, THE TROUGH OVER NV/UT TODAY WILL HAVE EJECTED A
SIGNIFICANT SHORTWAVE OUT INTO NEB AND SD. THIS SHOULD HELP PUSH
THE COLD FRONT THE REST OF THE WAY THROUGH THE CWA. COLD AIR
ADVECTION WILL BE VERY STRONG BEHIND THE FRONT, WITH 850MB TEMPS
GETTING DOWN AROUND 3 C IN OUR NORTH BY AFTERNOON. WITH THE FRONT
NOT MOVING THROUGH OUR SOUTHEASTERN COUNTIES UNTIL MID MORNING,
THERE COULD ACTUALLY BE AN NON-DIURNAL TEMPERATURE CURVE WITH
FALLING TEMPS IN THE AFTERNOON. LOCATIONS BEHIND THE FRONT WILL
STAY SOCKED IN WITH STRATUS AND TEMPERATURES WILL ONLY BE IN THE
UPPER 50S TO LOW 60S. WITH MODEL SOUNDINGS SHOWING A FAIRLY DECENT
SATURATED LAYER BELOW 800MB, WILL CONTINUE TO KEEP THE LOW POPS WE
HAVE GOING FOR DRIZZLE OR LIGHT RA.

RIDGING WILL START BUILDING INTO THE PLAINS STATES BY TUESDAY
NIGHT, WITH THE SFC HIGH OVER THE NORTHERN PLAINS AND UPPER MS
VALLEY. WINDS WILL STAY TO THE NORTH TO NORTHEAST WITH UPSLOPE.
STRATUS WILL CONTINUE TO STICK AROUND, WITH SOME DRIZZLE NOT OUT
OF THE QUESTION. THE HIGH WILL START TO MOVE EAST DURING THE DAY
ON WEDNESDAY, WITH WINDS SHIFTING BACK TO THE SOUTHEAST. STRATUS
SHOULD HANG AROUND OUR EASTERN COUNTIES FOR THE EARLY PART OF THE
DAY, NOT MIXING OUT UNTIL AFTERNOON. LOWERED HIGHS A BIT IN THAT
AREA, AND MAY HAVE TO GO EVEN LOWER IF IT LOOKS LIKE THE STRATUS
WILL NOT MIX OUT AT ALL. WESTERN COUNTIES SHOULD SEE SOME SUN AND
GET UP INTO THE 70S.

DAYS 3-7...

THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THE LARGE SCALE
FEATURES THROUGH 168 HRS. OUR FIRST CHANCE OF STORMS WILL BE
ON THURSDAY ALONG THE DRYLINE(AHEAD OF THE NEXT SHORTWAVE TROUGH).
THIS TROUGH WILL PASS ACROSS THE NORTHERN AND CENTRAL PLAINS
ON FRIDAY, WITH THE FRONT DANGLING BACK INTO SOUTHERN KANSAS BY
AFTERNOON. A FEW STORMS COULD FIRE ALONG THIS FRONT BUT THE
BEST DYNAMICS WILL BE WELL NE.

AFTER THIS, THE EC/GFS ADVERTISE A FLAT RIDGE OVER THE PLAINS
AS OPPOSED TO A AMPLIFIED ONE. THIS WOULD ALLOW FOR RETURN FLOW
UP THE HIGH PLAINS AND FRONT RANGE. THIS IS A FAVORABLE PATTERN
FOR STORM CLUSTERS TO DEVELOP OFF THE PALMER DIVIDE AND RATON MESA
IN THE AFTERNOON AND THEN DRIFT INTO OUR WESTERN COUNTIES IN THE
EVENING. SO AT LEAST ISOLATED STORMS ARE POSSIBLE SAT-SUN.

THE ECMWF DEVELOPS A LARGE TROUGH IN THE WEST FOR DAYS 8-10.
THIS MEANS ABOVE CLIMO TEMPS, AND PERHAPS STORMS IF THE FRONT
IS FAR ENOUGH SOUTH. THE DETAILS ARE TOO UNCLEAR THIS FAR OUT.

TEMPS WILL BE ABOVE CLIMO STARTING SATURDAY AND CONTINUING
PERHAPS THROUGH JUNE 6.

.AVIATION...

THUNDERSTORMS ARE POSSIBLE AT ALL 3 TAF SITES THIS EVENING.
THESE COULD BE LOCALLY SEVERE. LOW CLOUDS WILL GRADUALLY MOVE
SOUTH TONIGHT BEHIND THE COLD FRONT. BUT THIS FRONT WILL BE
A VERY SLOW MOVER. CEILINGS WILL LIKELY DROP TO 1000FT BY
MORNING AND STAY THERE THROUGH THE END OF THE TAF PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  55  63  46  73 /  50  30  20   0
GCK  54  56  45  74 /  50  30  20   0
EHA  56  63  47  78 /  30  20  20   0
LBL  58  63  46  76 /  30  20  20   0
HYS  53  57  44  68 /  90  30  20   0
P28  66  77  49  71 /  90  30  20   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN26/24/24
Hazardous weather outlook, May 26, 12:17 PM CDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1217 PM CDT MON MAY 26 2008

KSZ031-045-046-064-076>078-086-087-271730-
ELLIS-NESS-RUSH-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-MEADE-
1217 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM. SOME OF THESE
MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE IN FAR WESTERN KANSAS THURSDAY
EVENING AND ACROSS ALL OF SOUTHWEST KANSAS BY FRIDAY EVENING. SOME
OF THESE ISOLATED STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AFTER 3 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ065-066-079>081-088>090-271730-
PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER-
1217 PM CDT MON MAY 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL DEVELOP AFTER 3 PM WITH VERY LARGE HAIL
AND POSSIBLY TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 3 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-043-044-061>063-074-075-084-085-271730-
TREGO-SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON-
STEVENS-
1217 PM CDT MON MAY 26 2008 /1117 AM MDT MON MAY 26 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
BUT THESE ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY EVENINGS.
SOME OF THESE COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, May 26, 6:50 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
650 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TORNADO          4 S WELLSFORD           37.55N 99.02W
05/26/2008                   KIOWA              KS   STORM CHASER

            A STORM CHASER DESCRIBED A VERY BRIEF TORNADO WITH FULL
            CONDENSATION FUNNEL TO THE GROUND LASTING ONLY SEVERAL
            SECONDS.

&&

UMSCHEID
Local storm report, May 26, 7:05 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
705 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             WRIGHT                  37.78N 99.89W
05/26/2008  E1.00 INCH       FORD               KS   TRAINED SPOTTER

&&

18
Local storm report, May 26, 7:11 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
711 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TORNADO          2 S PRATT               37.62N 98.74W
05/26/2008                   PRATT              KS   EMERGENCY MNGR

            THE TORNADO WAS REPORTED BY A TRAINED SPOTTER TO BE 2

            MILES SOUTH OF PRATT. THE REPORT WAS RELAYED BY PRATT EOC

&&

UMSCHEID
Local storm report, May 26, 7:23 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
723 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TORNADO          4 E PRATT               37.65N 98.66W
05/26/2008                   PRATT              KS   EMERGENCY MNGR

&&

18
Local storm report, May 26, 8:08 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
808 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             7 S DODGE CITY          37.66N 100.01W
05/26/2008  E0.88 INCH       FORD               KS   PUBLIC

&&

JB
Local storm report, May 26, 8:22 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
822 PM CDT MON MAY 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             5 S FT. DODGE           37.67N 99.93W
05/26/2008  E1.75 INCH       FORD               KS   FIRE DEPT/RESCUE

            GOLFBALL SIZE HAIL WAS REPORTED ACROSS COUNTY FIRE RADIO
            AT 117 AND SADDLE IN FORD COUNTY

&&

UMSCHEID

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:08 PM CDTTornado WarningDDCPratt38 min
May 26, 7:20 PM CDTSevere Thunderstorm WarningDDCFord, Gray, Hodgeman40 min
May 26, 7:39 PM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Pawnee28 min
May 26, 7:51 PM CDTSevere Thunderstorm WarningDDCFord, Gray, Hodgeman39 min
May 26, 8:16 PM CDTSevere Thunderstorm WarningDDCEllis, Rush22 min
May 26, 8:23 PM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego37 min
May 26, 8:58 PM CDTSevere Thunderstorm WarningDDCEllis, Trego47 min
May 26, 9:10 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa50 min
May 27, 12:10 AM CDTSevere Thunderstorm WarningDDCEllis, Trego65 min
May 27, 12:36 AM CDTSevere Thunderstorm WarningDDCEllis54 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.